MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER ADVANIX¿ PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - SPENCER ADVANIX¿ PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00536520
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was under the age of 18.A visual evaluation of the returned device found that the stent was kinked in several locations.Based on product analysis, the issue was noted during procedure and inside the patient, which indicates that the product was used within the surgical intervention; probably procedural or anatomical factors of the procedure affected the device performance and its integrity.It is most likely that during its manipulation the device could have been damaged, since the failure found (stent kinked) is a known issue that could have been generated by excessive manipulation of the device by the user, excess of force applied to the product and/or the interaction with other devices; under this condition (stent kinked) the product performance will be directly affected; the stent cannot be properly placed/deployed into the patient and resistance or difficulties during procedure can appear.Therefore, ¿operational context¿ is selected as the most probable root cause for the complaint.A review of the device history record (dhr) was performed and no deviation was found.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent was used during a pancreatic duct stent placement procedure in the pancreatic duct, performed on (b)(6) 2018.According to the complainant, during the procedure, when the stent was positioned in the main pancreatic duct for deployment, the physician attempted to pull the pull wire but severe resistance was encountered and the stent failed to deploy.The procedure was completed using a different device.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation results; stent kinked.Please see results of manufacturer's final investigation.

Brand Name
ADVANIX¿ PANCREATIC STENT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7632434
Report Number3005099803-2018-01924
Device Sequence Number13900250
Product Code FGE
UDI-Device Identifier08714729857464
UDI-Public08714729857464
Combination Product (Y/N)N
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2019
Device Model NumberM00536520
Device Catalogue Number3652
Device Lot Number21303831
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2018
Initial Report FDA Received Date06/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1